Alert archive / Virginia / Flash Flood Watches in 2016
Flash Flood Watch 5, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood watch at Jun 26, 2016, 2:35 PM EDT for 20 counties in Virginia; 4 counties in West Virginia. It took effect at Jun 27, 2016, 9:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2016, 2:35 PM EDT (18:35 UTC)
- In effect from
- Jun 27, 2016, 9:00 AM EDT
- Expired
- Jun 27, 2016, 8:57 PM EDT
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- None
All 24 counties
Alleghany County, VA, Amherst County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Covington, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 47 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
173 WGUS61 KRNK 261835 FFARNK URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 235 PM EDT SUN JUN 26 2016 ...ADDITIONAL HEAVY RAINFALL POSSIBLE MONDAY... .A SLOW MOVING COLD FRONT WILL PASS ACROSS THE REGION LATER MONDAY INTO MONDAY EVENING. INCREASING DEEP MOISTURE AHEAD OF THE FRONT WILL RESULT IN ANOTHER ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS ESPECIALLY MONDAY AFTERNOON INTO EARLY MONDAY EVENING. HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS WHICH COULD LEAD TO FLASH FLOODING. VAZ018>020-023-024-WVZ043-044-507-508-270245- /O.NEW.KRNK.FF.A.0005.160627T1300Z-160628T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...NEW CASTLE...CLIFTON FORGE... COVINGTON...HOT SPRINGS...FINCASTLE...LEXINGTON...BUENA VISTA... HINTON...HIX...UNION...LEWISBURG...WHITE SULPHUR SPRINGS... ALDERSON...QUINWOOD...DUO...RAINELLE 235 PM EDT SUN JUN 26 2016 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN VIRGINIA... ALLEGHANY VA...BATH...BOTETOURT...CRAIG AND ROCKBRIDGE. IN SOUTHEAST WEST VIRGINIA...EASTERN GREENBRIER...MONROE... SUMMERS AND WESTERN GREENBRIER. * FROM MONDAY MORNING THROUGH MONDAY EVENING. * SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL ARRIVE AHEAD OF A COLD FRONT MONDAY AFTERNOON AND EVENING. THIS HEAVY RAIN COMBINED WITH VERY WET CONDITIONS DUE TO FLOODING FROM LAST WEEK COULD RESULT IN ADDITIONAL FLASH FLOODING. * RAPID RISES ALONG CREEKS AND STREAMS ALONG WITH POOR DRAINAGE DUE TO DEBRIS COULD LEAD TO MORE FLOODING MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
6 follow-up statements
127 WGUS61 KRNK 270252 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 1052 PM EDT SUN JUN 26 2016 ...ADDITIONAL HEAVY RAINFALL POSSIBLE MONDAY... .A SLOW MOVING COLD FRONT WILL PASS ACROSS THE REGION MONDAY INTO MONDAY EVENING. INCREASING DEEP MOISTURE AHEAD OF THE FRONT WILL RESULT IN ANOTHER ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS ESPECIALLY MONDAY AFTERNOON INTO EARLY MONDAY EVENING. HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS WHICH COULD LEAD TO FLASH FLOODING. THE GROUND IN MANY AREAS IS COMPLETELY SATURATED FROM EXCESSIVE RAINFALL LATE LAST WEEK. VAZ018>020-023-024-WVZ043-044-507-508-271200- /O.CON.KRNK.FF.A.0005.160627T1300Z-160628T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...NEW CASTLE...CLIFTON FORGE... COVINGTON...HOT SPRINGS...FINCASTLE...LEXINGTON...BUENA VISTA... HINTON...HIX...UNION...LEWISBURG...WHITE SULPHUR SPRINGS... ALDERSON...QUINWOOD...DUO...RAINELLE 1052 PM EDT SUN JUN 26 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 AM EDT MONDAY THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN VIRGINIA...ALLEGHANY VA...BATH... BOTETOURT...CRAIG AND ROCKBRIDGE. IN SOUTHEAST WEST VIRGINIA... EASTERN GREENBRIER...MONROE...SUMMERS AND WESTERN GREENBRIER. * FROM 9 AM EDT MONDAY THROUGH MONDAY EVENING * SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL ARRIVE AHEAD OF A COLD FRONT MONDAY AFTERNOON AND EVENING. THIS HEAVY RAIN COMBINED WITH VERY WET CONDITIONS DUE TO FLOODING FROM LAST WEEK COULD RESULT IN ADDITIONAL FLASH FLOODING. * RAPID RISES ALONG CREEKS AND STREAMS ALONG WITH POOR DRAINAGE DUE TO DEBRIS COULD LEAD TO MORE FLOODING MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RAB
902 WGUS61 KRNK 270859 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 459 AM EDT MON JUN 27 2016 ...ADDITIONAL HEAVY RAINFALL POSSIBLE TODAY... .A SLOW MOVING COLD FRONT WILL PASS ACROSS THE REGION TODAY. INCREASING DEEP MOISTURE AHEAD OF THE FRONT WILL RESULT IN ANOTHER ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS ESPECIALLY THIS AFTERNOON INTO EARLY EVENING. HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS WHICH COULD LEAD TO FLASH FLOODING. THE GROUND IN MANY AREAS IS COMPLETELY SATURATED FROM EXCESSIVE RAINFALL LATE LAST WEEK. VAZ018>020-023-024-WVZ043-044-507-508-271700- /O.CON.KRNK.FF.A.0005.160627T1300Z-160628T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...NEW CASTLE...CLIFTON FORGE... COVINGTON...HOT SPRINGS...FINCASTLE...LEXINGTON...BUENA VISTA... HINTON...HIX...UNION...LEWISBURG...WHITE SULPHUR SPRINGS... ALDERSON...QUINWOOD...DUO...RAINELLE 459 AM EDT MON JUN 27 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN VIRGINIA...ALLEGHANY VA...BATH... BOTETOURT...CRAIG AND ROCKBRIDGE. IN SOUTHEAST WEST VIRGINIA... EASTERN GREENBRIER...MONROE...SUMMERS AND WESTERN GREENBRIER. * FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING * SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL ARRIVE AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. THIS HEAVY RAIN COMBINED WITH VERY WET CONDITIONS DUE TO FLOODING FROM LAST WEEK COULD RESULT IN ADDITIONAL FLASH FLOODING. * RAPID RISES ALONG CREEKS AND STREAMS ALONG WITH POOR DRAINAGE DUE TO DEBRIS COULD LEAD TO MORE FLOODING THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RCS
860 WGUS61 KRNK 271302 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 902 AM EDT MON JUN 27 2016 ...ADDITIONAL HEAVY RAINFALL POSSIBLE TODAY... .A SLOW MOVING COLD FRONT WILL PASS ACROSS THE REGION TODAY. INCREASING DEEP MOISTURE AHEAD OF THE FRONT WILL RESULT IN ANOTHER ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS ESPECIALLY THIS AFTERNOON INTO EARLY EVENING. HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS WHICH COULD LEAD TO FLASH FLOODING. THE GROUND IN MANY AREAS IS COMPLETELY SATURATED FROM EXCESSIVE RAINFALL LATE LAST WEEK. VAZ018>020-023-024-WVZ043-044-507-508-272000- /O.CON.KRNK.FF.A.0005.000000T0000Z-160628T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...NEW CASTLE...CLIFTON FORGE... COVINGTON...HOT SPRINGS...FINCASTLE...LEXINGTON...BUENA VISTA... HINTON...HIX...UNION...LEWISBURG...WHITE SULPHUR SPRINGS... ALDERSON...QUINWOOD...DUO...RAINELLE 902 AM EDT MON JUN 27 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN VIRGINIA...ALLEGHANY VA...BATH... BOTETOURT...CRAIG AND ROCKBRIDGE. IN SOUTHEAST WEST VIRGINIA... EASTERN GREENBRIER...MONROE...SUMMERS AND WESTERN GREENBRIER. * THROUGH THIS EVENING * SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL ARRIVE AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. THIS HEAVY RAIN COMBINED WITH VERY WET CONDITIONS DUE TO FLOODING FROM LAST WEEK COULD RESULT IN ADDITIONAL FLASH FLOODING. * RAPID RISES ALONG CREEKS AND STREAMS ALONG WITH POOR DRAINAGE DUE TO DEBRIS COULD LEAD TO MORE FLOODING THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MBS
794 WGUS61 KRNK 271718 FFARNK URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 118 PM EDT MON JUN 27 2016 ...ADDITIONAL HEAVY RAINFALL POSSIBLE TODAY... .A SLOW MOVING COLD FRONT WILL PASS ACROSS THE REGION TODAY. INCREASING DEEP MOISTURE AHEAD OF THE FRONT WILL RESULT IN ANOTHER ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS ESPECIALLY THIS AFTERNOON INTO EARLY EVENING. HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS WHICH COULD LEAD TO FLASH FLOODING. THE GROUND IN MANY AREAS IS COMPLETELY SATURATED FROM EXCESSIVE RAINFALL LATE LAST WEEK. VAZ007-009>014-022-035-WVZ042-280000- /O.EXA.KRNK.FF.A.0005.000000T0000Z-160628T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-ROANOKE- AMHERST-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG... ROANOKE...SALEM...AMHERST...BLUEFIELD...FLAT TOP 118 PM EDT MON JUN 27 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN VIRGINIA...AMHERST...BLAND...GILES...MONTGOMERY...PULASKI... ROANOKE...SMYTH...TAZEWELL AND WYTHE. IN SOUTHEAST WEST VIRGINIA...MERCER. * UNTIL MIDNIGHT EDT TONIGHT * SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL ARRIVE AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. THIS HEAVY RAIN COMBINED WITH VERY WET CONDITIONS DUE TO FLOODING FROM LAST WEEK COULD RESULT IN ADDITIONAL FLASH FLOODING. * RAPID RISES ALONG CREEKS AND STREAMS ALONG WITH POOR DRAINAGE FLOODING IS POSSIBLE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ VAZ018>020-023-024-WVZ043-044-507-508-280000- /O.CON.KRNK.FF.A.0005.000000T0000Z-160628T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...NEW CASTLE...CLIFTON FORGE... COVINGTON...HOT SPRINGS...FINCASTLE...LEXINGTON...BUENA VISTA... HINTON...HIX...UNION...LEWISBURG...WHITE SULPHUR SPRINGS... ALDERSON...QUINWOOD...DUO...RAINELLE 118 PM EDT MON JUN 27 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN VIRGINIA...ALLEGHANY VA...BATH... BOTETOURT...CRAIG AND ROCKBRIDGE. IN SOUTHEAST WEST VIRGINIA... EASTERN GREENBRIER...MONROE...SUMMERS AND WESTERN GREENBRIER. * UNTIL MIDNIGHT EDT TONIGHT * SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL ARRIVE AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. THIS HEAVY RAIN COMBINED WITH VERY WET CONDITIONS DUE TO FLOODING FROM LAST WEEK COULD RESULT IN ADDITIONAL FLASH FLOODING. * RAPID RISES ALONG CREEKS AND STREAMS ALONG WITH POOR DRAINAGE DUE TO DEBRIS COULD LEAD TO MORE FLOODING THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MBS
633 WGUS61 KRNK 272351 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 751 PM EDT MON JUN 27 2016 VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-280100- /O.CAN.KRNK.FF.A.0005.000000T0000Z-160628T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS- MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG... NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE... SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...BLUEFIELD... FLAT TOP...HINTON...HIX...UNION...LEWISBURG... WHITE SULPHUR SPRINGS...ALDERSON...QUINWOOD...DUO...RAINELLE 751 PM EDT MON JUN 27 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA HAS BEEN CANCELLED. TORRENTIAL RAINFALL IS OVER AND THE THREAT OF FLASH FLOODING HAS ENDED. HOWEVER, RUNOFF FROM EARLIER RAIN MAY CONTINUE TO CAUSE SMALL STREAM AND LOW LYING FLOODING THIS EVENING. $$ VAZ035-280400- /O.CON.KRNK.FF.A.0005.000000T0000Z-160628T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AMHERST- INCLUDING THE CITY OF...AMHERST 751 PM EDT MON JUN 27 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL VIRGINIA...INCLUDING THE FOLLOWING AREA... AMHERST. * UNTIL MIDNIGHT EDT TONIGHT * SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL BRING TORRENTIAL RAINS AND POSSIBLE FLASH FLOODING THIS EVENING. * RAPID RISES ALONG CREEKS AND STREAMS ALONG WITH POOR DRAINAGE FLOODING IS POSSIBLE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
421 WGUS61 KRNK 280057 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 857 PM EDT MON JUN 27 2016 VAZ035-280200- /O.CAN.KRNK.FF.A.0005.000000T0000Z-160628T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AMHERST- INCLUDING THE CITY OF...AMHERST 857 PM EDT MON JUN 27 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL VIRGINIA HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS ARE EXITING AND WEAKENING ACROSS THE COUNTY. NO ADDITIONAL HEAVY RAIN IS EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 1:45 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 26, 1:45 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 145 PM EDT SUN JUN 26 2016 .SYNOPSIS... Weak high pressure will continue to build into the area from the north today before sliding offshore Sunday night. This should result in somewhat drier weather through the remainder of the weekend. Another cold front will approach from the west on Monday with additional showers and storms likely into Monday night. && .NEAR TERM /THROUGH TONIGHT/... As of 1250 PM EDT Sunday... Cloud cover across the mountains is persisting in a mostly cloudy pattern a little while longer than previously anticipated. While guidance does continue to point towards a decreasing trend, our latest forecast delays that a few hours longer than before. Given this, have also cut back on forecast high temperatures by two or three degrees within this region of cloud cover. Contrastingly, outside of the cloud region, temperatures have been warming a tad more than previous forecast. Have increased forecast high temperatures by two to three degrees in the eastern parts of the area where sunny skies have been the rule. As of 950 AM EDT Sunday... The morning forecast update will reflect limited changes to the previous forecast. Cloud cover along a line from Boone NC to Hot Springs VA will continue to trend towards decreasing coverage as we head into the afternoon hours. Last to clear will be the northern mountains and foothills of NC. Have added a couple hours of drizzle in the Boone area based upon the latest observations. No other significant changes at this time. As of 315 AM EDT Sunday... The surface front has moved south into Georgia with weak high pressure wedged into the area. Soundings have somewhat of a saturated airmass below 10 kft with east winds below 3kft. This easterly flow will bring in additional moisture for low clouds to spread west across the area through mid morning. Drier air will work its way in from the northeast through the day, eliminating most of the clouds. With mostly clear skies in the afternoon, high temperatures will warm into the lower 80s, upper 70s along higher elevations. These temperatures are 3F-5F cooler than normal. Even though PWATs are relativity low for this time of year and the environment is stable, can not rule out a stray showers across the Mountain Empire and North Carolina High Country late this afternoon. These showers will fade with sunset. A cold front will enter the Ohio Valley early Monday morning and start spreading clouds over the region. Models are trending slower with the arrival of showers overnight. Therefore lowered PoPs to slight chance along western slopes towards dawn Monday. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... As of 315 AM EDT Sunday... Upper trough will dig southeast across the Great Lakes and rotate eastward to New England by Wednesday. This will propel a cold front east across our region Monday into Monday night. Scattered showers and thunderstorms will form ahead and along the front. The Day Two convective outlook places a marginal risk for severe thunderstorms for main threat wind. A narrow band of deeper moisture with progged pwats around 2 inches pivots around the region from Monday afternoon into Monday night. Rather slow steering aloft would suggest another round of slow moving storms with qpf of 0.50 to more than an inch across the region which is of concern over/near areas that received flooding last week. Will continue mention of the potential of thunderstorms with heavy rains and gusty winds in HWO. High temperatures Monday will range from the mid 70s in the mountains to the upper 80s in the piedmont. Numerous showers and thunderstorms Monday evening will taper off from west to east behind the front Monday night. Low temperatures Monday night will vary from the lower 60s in the west to the upper 60s in the east. Secondary cold front will move across the region Tuesday under the leading edge of initial digging shortwave energy that will represent the arrival of cooler and drier air for Tuesday night. Kept the mention of thunderstorms in east. High temperatures Tuesday afternoon will reach the upper 70s in the mountains to the mid 80s in the piedmont. Isolated showers are possible Tuesday night mainly in the east. Low temperatures Tuesday night will drop into the mid 50s in the west to the mid 60s in the east. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 315 AM EDT Sunday... Broad upper trough will re-establish over the region by midweek and persist into next weekend as added impulses rotate through bringing periodic rounds of showers/storms after midweek drying. Pocket of cool advection progged at 850 mb to continue into Wednesday on drier northwest flow and better subsidence making for a couple of cooler overnights and a mainly dry Wednesday. More uncertainty in regards to rain chances will develop Thursday- Saturday as moisture returns and added impulses swing toward the region around the residual upper system to the north. Latest models have backed off on much organized convection with more in the way of mostly diurnal showers/storms each day. This supports the return of mostly low chance pops with the region still under weak high pressure between the initial boundary to the south, and another front swinging in from the north by day7. Temperatures to remain near seasonal overall except slightly below midweek with some comfortable overnights as well given lows 50s to near 60. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 125 PM EDT Sunday... Roughly from the Blue Ridge and points west, a fair weather cumulus cloud field continues with ceilings around the LCL. Most were low end VFR with a few pockets of high end MVFR. No precipitation was across the region, although some isolated showers and storms are expected as the afternoon continues between roughly KTNB-KGEV. Overnight, a cold front will approach from the west. Coverage of showers will still be isolated at best between KBLF-KLWB late tonight. Most areas will maintain VFR conditions through the night. Patchy MVFR ceilings and visibilities are possible across the mountains. As Monday progresses, coverage of showers in the west will slowly increase, with some isolated thunderstorms by mid-day. Extended discussion... Cold front crosses the area Monday afternoon and evening. Expect increasing coverage of sub-VFR conditions ahead and concurrent to its passage. A secondary cold front moves through Tuesday into Tuesday night. While limited precipitation is expected, winds will become more gusty from the northwest behind it, as compared to behind the Monday cold front. High pressure dominates with the weather pattern on Wednesday. Other than some late night valley fog, VFR conditions are expected. Thursday into Friday, the high will shift to the east and the region will be within southerly flow again. This pattern will have the potential of advecting moisture back into the area. Showers and storms will again be possible yielding areas of sub-VFR conditions. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RCS NEAR TERM...DS/RCS SHORT TERM...KK LONG TERM...JH AVIATION...DS
Hazardous weather outlook, Jun 26, 4:25 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 425 AM EDT SUN JUN 26 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-270900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 425 AM EDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION MONDAY INTO MONDAY EVENING AS A COLD FRONT MOVES THROUGH. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG TO SEVERE...WITH STRONG WIND GUSTS THE MAIN THREAT. HEAVY RAINFALL WILL ALSO BE POSSIBLE. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED THROUGH THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
Nearby
Flash Flood Watches in Virginia, 2016Flash Flood Watches in West Virginia, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.